Alert archive / Indiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 243, NWS Paducah, KY

July 1, 2012Gibson County, Indiana; Wabash County, Illinois

NWS Paducah, KY issued this severe thunderstorm warning at Jul 1, 2012, 5:29 PM CDT for Gibson County, Indiana; Wabash County, Illinois. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 1, 2012, 5:29 PM CDT (22:29 UTC)
Expired
Jul 1, 2012, 6:00 PM CDT
In force
31 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Wabash County, IL, Gibson County, IN

The radar

The Evansville,IN radar (KVWX), 27 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 1, 5:38 PM CDTHAIL 1.75Allendale, IL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.5 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2012-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2061 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2012-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2061 J/kg
Mixed-layer CIN
-149 J/kg
Mixed-layer LCL
1957 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

612 
WUUS53 KPAH 012229
SVRPAH
ILC185-INC051-012300-
/O.NEW.KPAH.SV.W.0243.120701T2229Z-120701T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
529 PM CDT SUN JUL 1 2012

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN WABASH COUNTY IN SOUTHEAST ILLINOIS...
  NORTH CENTRAL GIBSON COUNTY IN SOUTHWEST INDIANA...

* UNTIL 600 PM CDT.

* AT 525 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
  PRODUCING WALNUT SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
  MPH.  THIS STORM WAS LOCATED 6 MILES SOUTH OF ST. FRANCISVILLE...OR
  10 MILES NORTHEAST OF MOUNT CARMEL...MOVING EAST AT 25 MPH. A 
SECOND STORM WAS LOCATED NEAR LANCASTER...MOVING EAST AT 25 MPH.

* LOCATIONS IN THE WARNED AREA INCLUDE...
  HAZLETON....ALLENDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR
THE LATEST SEVERE WEATHER INFORMATION.

&&

LAT...LON 3858 8765 3850 8764 3847 8775 3842 8773
      3846 8765 3846 8760 3849 8760 3849 8756
      3852 8754 3851 8750 3853 8746 3846 8745
      3844 8745 3841 8776 3846 8789 3857 8793
TIME...MOT...LOC 2228Z 260DEG 34KT 3851 8759
WIND...HAIL 60MPH 1.50IN

$$
2 follow-up statements
276 
WWUS53 KPAH 012247
SVSPAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
547 PM CDT SUN JUL 1 2012

ILC185-012256-
/O.CAN.KPAH.SV.W.0243.000000T0000Z-120701T2300Z/
WABASH IL-
547 PM CDT SUN JUL 1 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WABASH COUNTY IN
SOUTHEAST ILLINOIS IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3853 8746 3847 8746 3847 8745 3844 8745
      3846 8765 3846 8760 3849 8758 3849 8756
      3852 8754 3851 8750
TIME...MOT...LOC 2246Z 239DEG 19KT 3858 8753

$$

INC051-012300-
/O.CON.KPAH.SV.W.0243.000000T0000Z-120701T2300Z/
GIBSON IN-
547 PM CDT SUN JUL 1 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
GIBSON COUNTY IN SOUTHWEST INDIANA UNTIL 600 PM CDT...

AT 542 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING WALNUT SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
THIS STORM WAS LOCATED 5 MILES EAST OF ST. FRANCISVILLE...OR 8 MILES 
SOUTH OF VINCENNES...MOVING NORTHEAST AT 20 MPH. THE WIND AND HAIL 
COULD STILL IMPACT HAZLETON.


LAT...LON 3853 8746 3847 8746 3847 8745 3844 8745
      3846 8765 3846 8760 3849 8758 3849 8756
      3852 8754 3851 8750
TIME...MOT...LOC 2246Z 239DEG 19KT 3858 8753
WIND...HAIL 60MPH 1.50IN

$$
942 
WWUS53 KPAH 012257
SVSPAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
557 PM CDT SUN JUL 1 2012

INC051-012307-
/O.EXP.KPAH.SV.W.0243.000000T0000Z-120701T2300Z/
GIBSON IN-
557 PM CDT SUN JUL 1 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL GIBSON COUNTY IN
SOUTHWEST INDIANA WILL EXPIRE AT 600 PM CDT/700 PM EDT/...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 3853 8746 3847 8746 3847 8745 3844 8745
      3846 8765 3846 8760 3849 8758 3849 8756
      3852 8754 3851 8750
TIME...MOT...LOC 2257Z 239DEG 19KT 3861 8747

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:22 PM CDT, 2 hours 7 minutes earlier.

Area forecast discussion, Jul 1, 3:22 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
322 PM CDT SUN JUL 1 2012

.SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT)
ISSUED AT 223 PM CDT SUN JUL 1 2012

TSTMS ERUPTED THIS AFTERNOON ACROSS PARTS OF SRN IL AND ADJACENT
SERN MO ALONG A LOW LEVEL CONVERGENCE BOUNDARY ASSOCIATED WITH A
WEAK SFC TROF. THIS ACTIVITY WAS ALSO BEING ASSISTED BY A SUBTLE MID
LEVEL SHRTWV MOVING BY ON THE PERIPHERY OF THE RIDGE OVER THE PAH
FORECAST AREA. HOT SFC TEMPS AND DRY ADIABATIC LAPSE RATES WILL
CONTINUE TO CONTRIBUTE TO UNSTABLE CONDITIONS THROUGH THE
AFTERNOON...WITH 2000 TO 3000 J/KG CAPES EVIDENT. ISOLATED STORMS
MAY BE ABLE TO REACH SEVERE LEVELS FOR A FEW HOURS THIS AFTERNOON.
SOME SHOWERS/TSTMS MAY LINGER OVER SWRN IND INTO THE EVENING.

THE NAM MODEL SEEMED TO PREDICT THE LOCATION OF THIS CONVECTION
PRETTY WELL. ITS MOS TEMPS HAVE BEEN VERIFYING QUITE WELL TOO.
HOWEVER...THE 12Z/18Z NAM IS PREDICTING ANOTHER FLARE-UP OF CONVECTION
EARLY ON MON IN NRN PARTS OF THE AREA. OTHER MODEL GUIDANCE DOES
NOT NECESSARILY SHOW THIS. IT WOULD SEEM MORE LIKELY TO HAVE DEEP
MOIST CONVECTION MORE TOWARD THE PEAK HEAT OF THE DAY ON MON...BUT
MOSTLY IN THE NERN QUADRANT...FURTHER AWAY FROM THE RIDGE AND
CLOSER TO THE FASTER FLOW ALOFT. STILL...THE PROBABILITY OF
GETTING WET AT ANY ONE LOCATION WILL BE QUITE SMALL.

TUE...THE WEAKNESS IN THE MID LEVEL RIDGE ACROSS THE SRN CONUS WILL
BE ENHANCED BY A SHRTWV IN THE NRN STREAM FLOW. LOW LEVEL FLOW
WILL CONTINUE TO BE MOIST...CONTRIBUTING TO UNSTABLE CONDITIONS
AND POSSIBLE SHOWERS AND TSTMS ACROSS A WIDER SWATH OF THE PAH
FORECAST AREA. STILL...POPS WILL BE IN THE 20 PERCENT RANGE FOR
NOW...DIMINISHING WEST TO EAST INTO TUE NIGHT AS UPPER LEVEL
ENERGY MOVES TO THE EAST. TEMPS SHOULD BE A LITTLE COOLER BY
TUE...THUS THERE ARE NO PLANS ATTM TO EXTEND THE CURRENT
EXCESSIVE HEAT WARNING BEYOND MON.

.LONG TERM...(WEDNESDAY THROUGH SUNDAY)
ISSUED AT 223 PM CDT SUN JUL 1 2012

WILL STICK CLOSER TO THE ECMWF IN THE LONG TERM...GIVEN ITS
PERSISTENCE WITH THE POSITIONING OF THE RIDGE AND BEST
MOISTURE...MAINLY TO OUR EAST AND SOUTH. TEMPERATURES WILL CONTINUE
TO RUN HOT AND AROUND THE 100 DEGREE MARK. CANNOT RULE OUT SOME
ISOLATED CONVECTION WEDNESDAY MAINLY OVER EAST SECTIONS. AFTER THAT
CHANCES ARE JUST TOO LOW TO INCLUDE AT THIS TIME. IF THERE WERE TO
BE ANY ACTIVITY...IT WOULD LIKELY BE OVER FAR SOUTHERN AND EASTERN
SECTIONS OF THE CWFA...BASED ON WHERE THE ECMWF PLACES A LITTLE
BETTER MOISTURE. GIVEN THE PERSISTENT NATURE OF THE HEAT...IT IS
POSSIBLE ADDITIONAL HEAT HEADLINES WILL BE NEEDED.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 223 PM CDT SUN JUL 1 2012

ISOLATED CONVECTION WAS OCCURRING THIS AFTERNOON AND SHOULD
CONTINUE INTO THE EVENING. PROBS TOO LOW TO INCLUDE AT TAF SITES
AT THIS TIME. A WEAK SURFACE TROF ACROSS THE AREA MAY RESULT IN
VARIABLE WINDS. SPEEDS SHOULD BE LESS THAN 10 KTS...LIGHT TONIGHT.
AS FAR AS SKY CONDITION...WILL HAVE A FEW MID AND HIGH CLOUDS IN
THE FORECAST.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...EXCESSIVE HEAT WARNING UNTIL 6 PM CDT MONDAY FOR ILZ075>078-
     080>094.

MO...EXCESSIVE HEAT WARNING UNTIL 6 PM CDT MONDAY FOR MOZ076-086-087-
     100-107>112-114.

IN...EXCESSIVE HEAT WARNING UNTIL 6 PM CDT MONDAY FOR INZ081-082-
     085>088.

KY...EXCESSIVE HEAT WARNING UNTIL 6 PM CDT MONDAY FOR KYZ001>022.

&&

SHORT TERM...DB
LONG TERM....CN
AVIATION...CN
Hazardous weather outlook, Jul 1, 2:23 PM CDT, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
223 PM CDT SUN JUL 1 2012

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-020815-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
223 PM CDT SUN JUL 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT FOR THE ENTIRE AREA.
REFER TO THE WARNING PRODUCT FOR DETAILS.

AN ELEVATED RISK FOR WILDFIRES WILL CONTINUE ACROSS THE AREA.
NUMEROUS BURN BANS ARE IN PLACE ACROSS THE FOUR STATE AREA.

ISOLATED THUNDERSTORMS WILL OCCUR THIS AFTERNOON ACROSS PARTS OF
THE REGION...ESPECIALLY FROM SOUTHEAST MISSOURI...INTO SOUTHERN
ILLINOIS AND WEST KENTUCKY. A FEW STRONG OR ISOLATED SEVERE
STORMS CANNOT BE RULED OUT. THE PRIMARY HAZARDS WILL BE HAIL
AND LOCALLY STRONG WIND GUSTS. MOVEMENT WILL BE VERY SLOWLY EAST
5 TO 10 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

AN EXCESSIVE HEAT WARNING IS IN EFFECT FOR ALL AREAS THROUGH
MONDAY. REFER TO THE WARNING PRODUCT FOR DETAILS.

AN ELEVATED RISK FOR WILDFIRES WILL CONTINUE ACROSS THE AREA.

ISOLATED THUNDERSTORMS CANNOT BE RULED OUT FROM MONDAY THROUGH
WEDNESDAY...ESPECIALLY EAST OF THE MISSISSIPPI RIVER. THE CHANCE
IS VERY LOW...AND COVERAGE WOULD BE RATHER LIMITED SHOULD ACTIVITY
DEVELOP. THUS NO RELIEF IS EXPECTED WITH RESPECT TO OUR EXISTING
EXTREME DROUGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EARLY
EVENING.

In the hours before

Local storm report, Jul 1, 5:12 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
512 PM CDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0456 PM     TSTM WND DMG     MOUNT CARMEL            38.42N 87.77W
07/01/2012                   WABASH             IL   TRAINED SPOTTER

            SEVERAL TREES DOWN IN THE CITY LIMITS

&&

DLL
Local storm report, Jul 1, 5:16 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
516 PM CDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HAIL             BENTON                  38.01N 88.92W
07/01/2012  E1.00 INCH       FRANKLIN           IL   TRAINED SPOTTER

&&

DLL
Local storm report, Jul 1, 5:19 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
519 PM CDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0511 PM     TSTM WND DMG     BENTON                  38.01N 88.92W
07/01/2012                   FRANKLIN           IL   PUBLIC

            WIND TOOK DOWN THREE SECTIONS OF VINYL FENCING. IT TORE
            THE FACING OFF THE FRONT OF HOUSE.

&&

DLL
Local storm report, Jul 1, 5:20 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
520 PM CDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0517 PM     HAIL             WHITTINGTON             38.09N 88.90W
07/01/2012  E1.00 INCH       FRANKLIN           IL   TRAINED SPOTTER

&&

DLL
Local storm report, Jul 1, 5:22 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
522 PM CDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0507 PM     TSTM WND DMG     MOUNT CARMEL            38.42N 87.77W
07/01/2012                   WABASH             IL   LAW ENFORCEMENT

            VERY LARGE TREE BLOCKING INTERSECTION OF 9TH AND WALNUT.
            ANOTHER TREE DOWN ON ROAD OFF ILLINOIS ROUTE 1.

&&

DLL
Local storm report, Jul 1, 5:23 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
523 PM CDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0521 PM     HAIL             ALLENDALE               38.53N 87.71W
07/01/2012  E1.00 INCH       WABASH             IL   TRAINED SPOTTER

&&

DLL

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 3:54 PM CDTSevere Thunderstorm WarningPAHPosey36 min
Jul 1, 4:14 PM CDTSevere Thunderstorm WarningPAHGibson, Posey31 min
Jul 1, 4:42 PM CDTSevere Thunderstorm WarningPAHGibson, Posey33 min
Jul 1, 5:00 PM CDTSevere Thunderstorm WarningPAHGibson30 min
Jul 1, 5:37 PM CDTSevere Thunderstorm WarningPAHPike23 min
Jul 1, 2:15 PM CDTSevere Thunderstorm WarningPAHGallatin30 min
Jul 1, 2:30 PM CDTFlash Flood WarningPAHGallatin2 hr
Jul 1, 2:44 PM CDTSevere Thunderstorm WarningPAHGallatin31 min
Jul 1, 2:56 PM CDTSevere Thunderstorm WarningPAHGallatin, Saline34 min
Jul 1, 3:02 PM CDTSevere Thunderstorm WarningPAHWilliamson28 min
Jul 1, 3:12 PM CDTSevere Thunderstorm WarningPAHGallatin33 min
Jul 1, 3:15 PM CDTSevere Thunderstorm WarningPAHJohnson30 min
Jul 1, 3:27 PM CDTSevere Thunderstorm WarningPAHWhite33 min
Jul 1, 3:30 PM CDTSevere Thunderstorm WarningPAHWilliamson30 min
Jul 1, 3:37 PM CDTSevere Thunderstorm WarningPAHGallatin23 min
Jul 1, 3:41 PM CDTSevere Thunderstorm WarningPAHJohnson49 min
Jul 1, 3:57 PM CDTSevere Thunderstorm WarningPAHJohnson33 min
Jul 1, 3:58 PM CDTSevere Thunderstorm WarningPAHFranklin, Williamson32 min
Jul 1, 4:17 PM CDTSevere Thunderstorm WarningPAHPerry18 min
Jul 1, 4:29 PM CDTSevere Thunderstorm WarningPAHJohnson, Williamson31 min
Jul 1, 4:42 PM CDTFlash Flood WarningPAHJohnson, Williamson2 hr
Jul 1, 4:45 PM CDTSevere Thunderstorm WarningPAHFranklin30 min
Jul 1, 5:04 PM CDTSevere Thunderstorm WarningPAHFranklin26 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2012Severe Thunderstorm Warnings in Illinois, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.